1.Easy
Which precautions are used for a hospitalized patient with head lice (pediculosis)?
- ADroplet precautions
- BA protective environment
- CContact precautions
- DAirborne precautions
2.Easy
In the chain of infection, which link does vaccination break?
- AThe reservoir
- BThe portal of exit
- CThe susceptible host
- DThe infectious agent
3.Easy
A blood test shows a positive hepatitis B surface antigen (HBsAg). What does this mean?
- AThe person has never been exposed to hepatitis B
- BThe person is immune from vaccination
- CThe person currently has hepatitis B infection
- DThe person has hepatitis A infection
4.Medium
A patient cannot bear weight and cannot help with transfers. Which method is safest to move the patient from bed to chair?
- AAsking the patient to stand and try their best
- BA mechanical lift used by enough trained staff
- COne nurse doing a standing pivot transfer
- DTwo nurses lifting the patient under the arms
5.Medium
A patient with a fentanyl skin patch wants to use a heating pad on the area. What should the nurse teach?
- AAvoid heat on or near the patch, because it increases how fast the drug is absorbed
- BHeat is fine to use, because it helps the patch stick better to the skin
- CHeat only matters if the patch is on the chest
- DHeat makes the patch last longer, so fewer patches are needed each month
6.Medium
Which practice makes shift handoff safer?
- AGiving handoff in a busy corridor so that the outgoing nurse can leave on time
- BLeaving written notes only, without a chance for questions
- CGiving handoff from memory without any structure
- DUsing a standard format such as SBAR or I-PASS, with time for questions
7.Hard
A patient refuses to wear an identification wristband. What should the nurse do?
- AAccept the refusal and identify the patient by room number and bed space instead
- BExplain why it is needed, use other ID methods per policy and document
- CStop giving the patient any care until they agree to wear the band
- DForce the band onto the patient’s wrist
8.Hard
An IV bag from the pharmacy holds the correct drug, but the label shows another patient’s name. What should the nurse do?
- ACross out the name and write in the correct patient’s name
- BHang it, because the drug and dose are correct
- CAsk the patient whether it is fine to use the bag
- DNot hang it, and get a correctly labeled bag from the pharmacy
Answer key
- 1. C · Contact precautions
- 2. C · The susceptible host
- 3. C · The person currently has hepatitis B infection
- 4. B · A mechanical lift used by enough trained staff
- 5. A · Avoid heat on or near the patch, because it increases how fast the drug is absorbed
- 6. D · Using a standard format such as SBAR or I-PASS, with time for questions
- 7. B · Explain why it is needed, use other ID methods per policy and document
- 8. D · Not hang it, and get a correctly labeled bag from the pharmacy
Full step-by-step solutions: practise this topic on examproblems.com.